MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) OPTISURE ACTIVE FIXATION, DF-4 CONNECTOR; DEFIBRILLATION LEAD

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) OPTISURE ACTIVE FIXATION, DF-4 CONNECTOR; DEFIBRILLATION LEAD
Model Number LDA220Q/52
Medical Device Problem Codes High impedance (1291); Defective Device (2588)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
This product is registered as a combination product.The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the patient received a vibratory alert and presented in clinic.Upon interrogation, the right ventricular lead was noted with high, out of range high voltage impedance.No intervention was made, and the patient was later brought back into the clinic.The device was interrogated without issue, and programming changes were made.The patient was stable and would be monitored remotely.
 
Additional Manufacturer Narrative
The reported event of high defib impedance was not confirmed.As received, a partial lead (only connector portion) was returned in one piece.Unable to perform impedance test due condition of the lead, as received.Electrical testing did not find any indication of conductor fractures.Electrical testing found shorting between inner coil and cables consistent with procedural damage.Additional findings unrelated to the reported event: visual examination found an external insulation abrasion breaching the optim sheath proximal to suture sleeve tie impression.The silicone insulation beneath was intact and undamaged.The cause of the external insulation abrasion is consistent with friction to device can.
 
Event or Problem Description
The right ventricular (rv) lead was returned.Further information received notes the patient was deceased.The rv lead was most likely returned following this event.There is no known allegation from a health professional that suggests the death was related to the rv lead.The cause of death is unknown.No further information is available at this time.

Brand Name
OPTISURE ACTIVE FIXATION, DF-4 CONNECTOR
Common Device Name
DEFIBRILLATION LEAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key11355717
Report Number2017865-2021-09209
Device Sequence Number3383213
Product Code NVY
UDI-Device Identifier05414734507349
UDI-Public05414734507349
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P950022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberLDA220Q/52
Device Catalogue NumberLDA220Q-52
Device Lot NumberS000022617
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age64 YR
Patient SexFemale